[Skip to Content]
[Skip to Content Landing]
Article
March 1979

Antibiotic Therapy for Staphylococcal Infections

Arch Intern Med. 1979;139(3):376. doi:10.1001/archinte.1979.03630400090033
Abstract

To the Editor.—  Two articles have appeared in the recent medical literature describing cases of "hepatitis" secondary to the use of oxacillin sodium, one of which was published in the June Archives (138:915-917, 1978).1 In view of the changes in the management of patients and in the use of this antibiotic because of these articles, I would like to comment on the data presented. All of the patients described were parenteral drug abusers and all experienced rises in SGOT and SGPT levels while on oxacillin therapy. Bilirubin determinations were normal in all cases, but four of the five patients described in the report of Pollock et al in the Archives did have elevations of alkaline phosphatase.Liver biopsies were performed on the two patients described by Bruckstein and Attia.1 Pathological findings, however, could not be differentiated from those changes already well described in asymptomatic parenteral drug abusers.2,3 A

First Page Preview View Large
First page PDF preview
First page PDF preview
×